Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jun 9, 2011, 2:21 PM EDT for Alamance County, Guilford County, North Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 9, 2011, 3:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
Counties Alamance County, NC, Guilford County, NC
The radar
The Raleigh/Durham radar (KRAX), 106 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 3:04 PM EDT | HAIL 1 | 3 Nne Pleasant Grove, NC | QUARTER INCH HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
940
WWUS82 KRAH 091821
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
221 PM EDT THU JUN 9 2011
NCZ022-023-091915-
ALAMANCE-GUILFORD-
221 PM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD AND ALAMANCE
COUNTIES THROUGH 315 PM EDT...
AT 218 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
THE CITY OF GREENSBORO... DRIFTING NORTHEAST AT 5 MPH. OTHER STORMS
WERE QUICKLY DEVELOPING NEAR FOREST OAKS... JUST SOUTH OF MEBANE...
AND JUST EAST OF ALTAMAHAW IN ALAMANCE COUNTY. DUE TO THE SLOW
MOVEMENT OF THESE STORMS... LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO
TWO INCHES ARE POSSIBLE IN ISOLATED LOCATIONS.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GREENSBORO...
PLEASANT GARDEN... AND MCCLEANSVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
PEOPLE OUTSIDE SHOULD MOVE IMMEDIATELY INDOORS INTO A SAFE SHELTER
AT THE FIRST SIGHT OF A DEVELOPING STORM.
&&
LAT...LON 3625 7926 3618 7926 3605 7928 3591 7956
3591 7983 3606 7995 3625 7974 3625 7964
3625 7937
TIME...MOT...LOC 1818Z 230DEG 5KT 3603 7981
$$
GIHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 9, 1:22 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 9, 1:22 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 122 PM EDT THU JUN 9 2011 .SYNOPSIS... A STRONG HIGH PRESSURE SYSTEM ALOFT WILL HOLD OVER THE REGION THROUGH FRIDAY... BRINGING HOT WEATHER. THIS WEATHER SYSTEM WILL GRADUALLY WEAKEN OVER THE WEEKEND... ALLOWING TEMPERATURES TO SLOWLY EDGE BACK DOWN TOWARD SEASONAL NORMALS INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY NIGHT/... AS OF 1140 AM THURSDAY... SCATTERED CONVECTION SLOWLY DISSIPATING OVER SECTIONS OF THE SANDHILLS AT 11 AM...SIMILAR TO PROJECTIONS ADVERTISE BY THE 09Z MODEL RUN OF THE HRRR. EXPECT THIS TREND TO CONTINUE SO WILL CARRY JUST A SLIGHT CHANCE POP THROUGH MID AFTERNOON ALONG THE HIGHWAY 1 CORRIDOR FROM RALEIGH TO LAURINBURG IN VICINITY OF THE MID LEVEL SHEAR AXIS (NICELY DEFINED ON THE WATER VAPOR IMAGERY). CLOUD COVERAGE AND RAIN COOLED AIR CURRENTLY HOLDING DOWN TEMPS OVER THE SANDHILLS. AS SHOWERS AND CLOUDS DIMINISH...EXPECT TEMPS TO QUICKLY REBOUND THOUGH THE LACK OF INSOLATION THIS MORNING MAY HAVE DEALT A BELOW TO THE PREVIOUS MAX TEMP FORECAST. HAVE ADJUSTED MAX TEMPS DOWN 2-3 DEGREES IN LOCALES WHERE SHOWERS OCCURRED THIS MORNING. OTHERWISE...MAX TEMP FORECAST APPEARS ON TRACK. MODEL THICKNESSES VERIFIED 3-5M TOO LOW THIS MORNING. IF THIS TREND HOLDS TRUE THIS AFTERNOON...LOCALES ACROSS THE NE PIEDMONT AND NORTHERN COASTAL PLAIN WILL REACH OR SLIGHTLY EXCEED THE CENTURY MARK. RDU RECORD HIGH IS 100 SET IN 2008 WHILE GSO RECORD HIGH IS 99 SET IN 1933. LOW LEVEL AIR MASS PROJECTED TO BECOME MODERATELY UNSTABLE WITH SURFACE-BASED CAPE VALUES 3500-4000 J/KG THIS AFTERNOON WHILE MLCAPE VALUES AROUND 2800 J/KG. PRESENCE OF DIFFERENTIAL HEATING BOUNDARIES...OLD OUTFLOWS...AD WEAK MID LEVEL SHEAR AXIS SUGGEST POTENTIAL FOR ADDITIONAL SCATTERED CONVECTION LATER THIS AFTERNOON AND EVENING...MAINLY OVER THE SOUTH AND WEST. HOWEVER NEAR TERM MODEL GUIDANCE LESS ENTHUSIASTIC AND DEPICT ISOLATED COVERAGE AT BEST. PLAN TO LEAN POPS TOWARD THE LOW END CHANCE (1:3) FOR NOW TONIGHT...PRESENCE OF MID LEVEL SHEAR AXIS AND INCREASINGLY MOIST AIR MASS (PW VALUES EXCEEDING 1.5 INCHES TONIGHT) SUGGEST A SLIGHT CHANCE WARRANTED FOR AT LEAST THE PIEDMONT COUNTIES. PATCHY CLOUDS AND SLIGHTLY HUMID AIR MASS SUGGEST MIN TEMPS SLIGHTLY WARMER THAN MIN TEMPS OBSERVED THIS MORNING. MIN TEMPS IN THE UPPER 60S-LOWER 70S. FRIDAY...GRADUALLY FLATTENING/WEAKENING OF THE MID/UPPER LEVEL RIDGE WILL ALLOW THE TAIL END OF THE MID LEVEL S/WS CROSSING THE GREAT LAKES INTO THE NORTHERN MID ATLANTIC TO BRUSH SOUTHERN VA-NORTHERN NC FRIDAY AFTERNOON-FRIDAY NIGHT. LATEST MODEL GUIDANCE SUGGEST BEST LOW LEVEL INSTABILITY WILL RESIDE OVER THE NORTHERN COUNTIES...COINCIDING WITH A WEAK BUT DISCERNIBLE LOW-MID LEVEL TROUGH PLUS AIR MASS WILL BE QUITE MOIST WITH PRECIPITABLE WATER VALUES NEAR 1.8 INCHES. FOR NOW WILL GO WITH A SMALL CHANCE POP ACROSS THE NW THIRD BUT WILL CONTINUE TO MONITOR UPSTREAM CONDITIONS. IF ACTIVE CONVECTION NOTED OVER PARTS OF OH/WV/WESTERN PA LATE TONIGHT-EARLY FRI...THEN A HIGHER POP WOULD BE WARRANTED FOR THE NORTHERN PIEDMONT LATE FRIDAY INTO FRIDAY EVENING. MAX TEMPS FRIDAY WILL AVERAGE 1-2 DEGREES LOWER THAN THIS AFTERNOON AS RIDGE WEAKENS. MAX TEMPS 92-96. FRIDAY NIGHT...ONGOING CONVECTION MAY PERSIST WELL PAST MIDNIGHT DUE TO AVAILABLE INSTABILITY AND MOISTURE. REMNANT OUTFLOW BOUNDARIES SHOULD SERVE AS FOCUS FOR ISOLATED CONVECTIVE DEVELOPMENT OVERNIGHT THROUGH EARLY SATURDAY. DUE TO INCREASINGLY MOIST AIR MASS...MIN TEMPS WILL BE A TAD WARMER THAN THURSDAY NIGHT WITH MAJORITY OF MIN TEMPS NEAR 70-LOWER 70S. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 245 AM THURSDAY... AN INVERTED MID-UPPER LEVEL TROUGH/SHEAR AXIS...ASSOCIATED WITH A CENTRAL GOM MID-UPPER LOW...WILL EXTEND INTO THE SOUTHEASTERN US AND DRIFT SLOWLY EASTWARD TO THE COAST THROUGH THE WEEKEND. ANY LOW PRESSURE DEVELOPMENT FROM THE BAHAMAS TO OFFSHORE THE SOUTHEASTERN US -- LIKELY OF THE HYBRID VARIETY OWING TO THE PROXIMITY OF THE GOM UPPER LOW AND ASSOCIATED MID-UPPER LEVEL SHEAR AND BAROCLINIC CONTRIBUTION TO DEVELOPMENT -- SHOULD REMAIN FAR ENOUGH REMOVED FROM OUR REGION TO NOT BRING ANY ASSOCIATED PRECIPITATION INTO CENTRAL NC...GIVEN THE MEAN SW STEERING FLOW BETWEEN AN OFFSHORE SUBTROPICAL RIDGE AND AN UPPER LOW FORECAST TO MIGRATE FROM THE NORTHERN ROCKIES TO THE NORTHERN GREAT LAKES. OUR PRECIPITATION CHANCES WILL INSTEAD BE MORE A FUNCTION OF LOW LEVEL CONVERGENCE INVOF THE LEE TROUGH...BENEATH THE AFOREMENTIONED SHEAR AXIS ALOFT AND WITHIN A RESIDUAL H85-7 THETA-E RIDGE...WHICH ARE ALL FORECAST TO BE MAXIMIZED OVER THE NORTHERN AND WESTERN NC PIEDMONT SAT. SCATTERED...DIURNAL AFT-EVE CONVECTION ARE ACCORDINGLY EXPECTED IN THOSE AREAS...WITH THE GREATEST PROBABILITY/COVERAGE (AROUND 30 PERCENT) NW. MEANWHILE TO THE SOUTHEAST...A MINIMUM OF LOW-MID LEVEL THETA-E OVER EASTERN NC (INTO THE EASTERN SANDHILLS AND CENTRAL- SOUTHERN COASTAL PLAIN) IN SE FLOW AROUND OFFSHORE RIDGING...SHOULD PROVIDE FOR CONTINUED DRY CONDITIONS UNFORTUNATELY WHERE GROWING DROUGHT CONDITIONS ARE THE WORST AS OF THE LATEST DROUGHT MONITOR. NOT AS HOT GIVEN THE EXPECTED EASTWARD DEPARTURE OF THE STRONG MID LEVEL RIDGE...WITH HIGH TEMPERATURES GENERALLY 90 TO 94 DEGREES. THEN FOR SUNDAY...THE CONTINUED EASTWARD MIGRATION AND DEEPENING OF THE AFOREMENTIONED ROCKIES TO LAKES LOW SHOULD LOWER HEIGHTS SUFFICIENTLY OVER THE MIDDLE ATLANTIC TO SEND A COLD FRONT AND OUR RESULTANT BEST CHANCE OF SCATTERED STORMS ACROSS CENTRAL NC SUN AFT-SUN NIGHT. HIGH TEMPERATURES SIMILAR TO A COUPLE OF DEGREES HIGHER THAN THOSE OF SAT...WITH LOWER TO MIDDLE 90S EXPECTED. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 315 AM THURSDAY... MID-UPPER FLOW AMPLIFICATION...INCLUDING THE FURTHER DEVELOPMENT OF A TROUGH DOWN AND THEN OFFSHORE THE EAST COAST...SHOULD ALLOW THE COLD FRONT TO SETTLE TOWARD THE SAVANNAH BASIN AND PROVIDE FOR A COOLER AND MORE STABLE LOW LEVEL NORTHEASTERLY FLOW COMPONENT OVER CENTRAL NC MON-WED. THE ONLY REAL THREAT OF PRECIPITATION WITH THE EXPECTED NW FLOW ALOFT...AND NE LOW LEVEL FLOW AND ASSOCIATED RIDGING BEHIND THE COLD FRONT...WOULD BE A RESULT OF REMNANT MCS ACTIVITY UPSTREAM FROM THE MID MS VALLEY TO THE SE. MEDIUM RANGE MODEL CONSENSUS SUGGESTS THE FAVORED TIMING FOR ANY SUCH ACTIVITY IN CENTRAL AND ESPECIALLY SW NC...WHOSE PREDICTABILITY IS QUITE LOW PARTICULARLY AT SUCH A DISTANT TIME RANGE...WOULD BE MON NIGHT-TUE. LOOK FOR TEMPERATURES BEHIND THE FRONT TO SETTLE INTO THE UPPER 80S TO AROUND 90 DEGREES MON...THEN SOLIDLY INTO THE 80S TUE-WED. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 115 PM THURSDAY... VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH MID DAY FRIDAY WITH THE EXCEPTION OF AN HOUR OR TWO OF MVFR CONDITIONS ASSOCIATED WITH SCATTERED CONVECTION LATE THIS AFTERNOON THROUGH THIS EVENING AT KGSO...KINT...AND KRDU. A SLIGHTLY BETTER CHANCE FOR AFTERNOON AND EVENING CONVECTION IS EXPECTED FRIDAY AS A SURFACE BOUNDARY DRAPED ACROSS THE OH VALLEY ADVANCES SLOWLY SE TOWARD CENTRAL NC. THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL INCREASE SATURDAY AND SUNDAY AS THE FRONT GETS CLOSER TO THE VIRGINIA-NORTH CAROLINA BORDER. WHILE VFR CONDITIONS EXPECTED FRIDAY NIGHT THROUGH TUESDAY...THERE WILL BE BE INTERVALS LASTING TWO HOURS OR LESS OF MVFR/IFR CONDITIONS ASSOCIATED WITH SCATTERED CONVECTION EACH AFTERNOON AND EVENING. POCKETS OF EARLY MORNING FOG AND STRATUS CANNOT BE RULED OUT SATURDAY MORNING OR SUNDAY MORNING HOWEVER...WIDESPREAD FOG AND LOW CLOUDS IS NOT ANTICIPATED AT THIS TIME. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...WSS SHORT TERM...MWS LONG TERM...MWS AVIATION...WSS
Hazardous weather outlook, Jun 9, 6:07 AM EDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 607 AM EDT THU JUN 9 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-101115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 607 AM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HOT TEMPERATURES BETWEEN 95 AND 100 DEGREES COMBINED WITH THE HUMIDITY WILL CAUSE HEAT INDICES TO RISE BETWEEN 98 AND 103 DEGREES THIS AFTERNOON...HIGHEST OVER THE NORTHEAST PIEDMONT... NORTHERN COASTAL PLAIN...AND SANDHILLS OF NC. WEAR LIGHTWEIGHT...LIGHT-COLORED CLOTHING...AND STAY OUT OF THE DIRECT SUNSHINE AS MUCH AS POSSIBLE. LIMIT STRENUOUS OUTDOOR ACTIVITIES...TAKE TIME TO COOL OFF IN AN AIR-CONDITIONED ROOM OR VEHICLE...AND DRINK PLENTY OF WATER TO STAY HYDRATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. MWS
In the hours before
Special weather statement, Jun 9, 8:48 AM EDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
848 AM EDT THU JUN 9 2011
NCZ075-077-084>086-088-091345-
CUMBERLAND-HARNETT-HOKE-MOORE-RICHMOND-SCOTLAND-
848 AM EDT THU JUN 9 2011
...STRONG SLOW-MOVING THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
ARNETT...SCOTLAND...RICHMOND...MOORE...CUMBERLAND AND HOKE COUNTIES
THROUGH 10 AM...
AT 843 AM EDT...DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF STRONG
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE SANDHILLS. THESE
STORMS WERE DRIFTING SLOWLY TO THE NORTH AT 10 MPH. DUE TO THE HEAVY
RAIN AND SLOW MOVEMENT... SOME STREET FLOODING IS POSSIBLE.
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE ANDERSON
CREEK... PINEVIEW... TIMBERLAKE... SPRING LAKE... FORT BRAGG...
RAEFORD... RED SPRINGS... AND ANTIOCH... AS WELL AS HIGHWAY 401...
BRAGG BOULEVARD... HIGHWAY 210... AND ABERDEEN ROAD.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3480 7968 3480 7985 3483 7991 3504 7947
3537 7908 3528 7863 3485 7869 3483 7890
3488 7893 3495 7904 3483 7919 3483 7934
3477 7933 3463 7946
TIME...MOT...LOC 1243Z 208DEG 11KT 3520 7894
GIHSpecial weather statement, Jun 9, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
221 PM EDT THU JUN 9 2011
NCZ022-023-091915-
ALAMANCE-GUILFORD-
221 PM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD AND ALAMANCE
COUNTIES THROUGH 315 PM EDT...
AT 218 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
THE CITY OF GREENSBORO... DRIFTING NORTHEAST AT 5 MPH. OTHER STORMS
WERE QUICKLY DEVELOPING NEAR FOREST OAKS... JUST SOUTH OF MEBANE...
AND JUST EAST OF ALTAMAHAW IN ALAMANCE COUNTY. DUE TO THE SLOW
MOVEMENT OF THESE STORMS... LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO
TWO INCHES ARE POSSIBLE IN ISOLATED LOCATIONS.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GREENSBORO...
PLEASANT GARDEN... AND MCCLEANSVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
PEOPLE OUTSIDE SHOULD MOVE IMMEDIATELY INDOORS INTO A SAFE SHELTER
AT THE FIRST SIGHT OF A DEVELOPING STORM.
&&
LAT...LON 3625 7926 3618 7926 3605 7928 3591 7956
3591 7983 3606 7995 3625 7974 3625 7964
3625 7937
TIME...MOT...LOC 1818Z 230DEG 5KT 3603 7981
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:11 AM EDT | Special Weather Statement | RAH | Richmond | 94 min |
| Jun 9, 6:31 AM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 3 hr |
| Jun 9, 8:48 AM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Scotland | 57 min |
| Jun 9, 2:48 PM EDT | Special Weather Statement | RAH | Alamance, Orange, Person | 57 min |
| Jun 9, 2:53 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange, Person | 67 min |
| Jun 9, 3:08 PM EDT | Special Weather Statement | RAH | Davidson, Guilford | 67 min |
| Jun 9, 3:19 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 56 min |
| Jun 9, 4:08 PM EDT | Areal Flood Advisory | RAH | Davidson, Guilford, Randolph | 81 min |
| Jun 9, 4:16 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 59 min |
| Jun 9, 5:56 PM EDT | Special Weather Statement | RAH | Vance | 64 min |
| Jun 9, 6:04 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 41 min |
Nearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.